Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 222, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 6, 2004, 7:48 AM CDT for Greene County, Macoupin County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 7:48 AM CDT (12:48 UTC)
- Expired
- Jul 6, 2004, 8:30 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, IL, Macoupin County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 6:50 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 061248 SVRLSX ILC061-117-061330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 748 AM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 830 AM CDT * AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ATHENSVILLE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ATHENSVILLE PALMYRA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3951 9030 3932 9033 3937 8973 3954 8982 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 6, 3:30 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT TUE JUL 6 2004 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST DEALS WITH TIMING AND SEVERITY OF TSRA TODAY. PLAN ON ISSUING A FLOOD WATCH FOR THE ST. LOUIS METRO AREA FOR TODAY. ONCE AGAIN...SHORT RANGE MODELS ARE SHOWING DECENT AGREEMENT WITH SYNOPTIC SCALE MASS FIELDS OVER THE REGION. HOWEVER...WEATHER TODAY AND TONIGHT WILL BE DRIVEN MORE BY HOW ONGOING CONVECTION OVR THE CNTRL CONUS EVOLVES THIS MORNING...AND HOW IT EFFECTS ADDITIONAL TSRA DEVELOPMENT THIS AFTERNOON. GFS IS SHOWING CONVECTIVE FEEDBACK PROBLEMS...PARTICULARLY OVR OK/AR BY 12Z WED WHICH RESULTS IN THE FARTHER N PLACEMENT OF QPF OVR SRN MO/SRN IL 06-12Z TONIGHT. SO HAVE LEANED TOWARD THE ETA WITH ONLY MARGINAL CONFIDENCE IN FORECAST FOR TODAY. TSRA DEVELOPMENT JUST WONT STOP OVER E CNTRL MO EARLY THIS MORNING. STORMS CONTINUE TO DEVELOP WHERE BROAD BAND OF 925-850MB THETA-E ADVECTION/MOIST CONVERGENCE IS INTERSECTING CONVECTIVE OUTFLOW. ALSO SEEING W-E ORIENTED BATCH OF TSRA DEVELOPING AHEAD OF MCS OVR ERN KS INTO WRN MO WHICH EXTENDS ALL THE WAY E TO THE CONVECTION OVR THE STL METRO. SO IN THE SHORT TERM...THINK THAT MCS OF KS WILL MOV EWD INTO CWA THIS MORNING...WITH CONTINUE DEVLOPMENT IN THE E-W BAND AHEAD OF IT. GIVEN THE HEAVY RAINFALL SEEN IN THE IMMEDIATE STL METRO THE LAST 6 HOURS...ONGOING AND EXPECTED CONTINUED CELL TRAINING COULD LEAD TO FLOODING PROBLEMS IN THE METRO. ALSO INSTABILITY AND 30KT DEEP LAYER SHEAR SUGGEST ANOTHER ROUND OF SEVERE WEATHER THIS MORNING...AND AGAIN THIS AFTERNOON AS SECOND MID-LEVEL SHORTWAVE TROUGH AND SFC COLD FRONT MOVES INTO CWA. DEVELOPMENT OF TSRA THIS AFTERNOON WILL DEPEND ON WHERE BOUNDARIES FROM MORNING CONVECTION SETS UP. FRONT PUSHES SEWD THIS EVENING...ENDING CHC OF RAIN AFTER 06Z TONIGHT IN MOST LOCATIONS. AS MENTIONED ABOVE...WILL IGNORE THE 00Z GFS IDEA OF KEEPING PRECIP IN SRN ZONES OVERNIGHT. OTHERWISE...LEFT FORECAST PRETTY MUCH THE SAME. USED A BLEND OF GUIDANCE FOR TEMPERATURES. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR TODAY FOR WARREN...ST CHARLES...FRANKLIN... JEFFERSON...ST LOUIS COUNTY AND CITY. .IL...FLOOD WATCH FOR TODAY FOR JERSEY...MADISON...ST. CLAIR AND MONROE. && BRITT
Hazardous weather outlook, Jul 6, 5:34 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 534 AM CDT TUE JUL 6 2004 ILZ099>102-MOZ060>065-071200- FRANKLIN-JEFFERSON-JERSEY IL-MADISON IL-MONROE IL-ST CHARLES- ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- 534 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METROPOLITAN AREA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IN EFFECT TODAY... THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH MISSOURI AND ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME GIVEN THE HUMID AND UNSTABLE ATMOSPHERE. ANY OF THESE STORMS THAT MOVE OVER GROUND THAT IS SATURATED FROM LAST EVENINGS HEAVY RAINS WILL LIKELY PRODUCE FLASH FLOODING. IN ADDITION...LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. ILZ058>060-064-065-069-070-074-079-098-MOZ052-072>075-084-085-099- 071200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-IRON- LINCOLN-MACOUPIN IL-MADISON-MARION IL-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 534 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTH CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT PASSES THROUGH MISSOURI AND ILLINOIS. GIVEN THE WARM AND UNSTABLE ATMOSPHERE OVER THE REGION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-071200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 534 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EAST THIS MORNING ALONG AN EAST TO WEST ORIENTED WARM FRONT. THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AS A COLD FRONT PASSES THROUGH MISSOURI AND ILLINOIS. GIVEN THE WARM AND UNSTABLE ATMOSPHERE OVER THE REGION... THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 53 min |
| Jul 5, 8:36 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 54 min |
| Jul 5, 8:41 PM CDT | Tornado Warning | LSX | Madison | 34 min |
| Jul 5, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 47 min |
| Jul 5, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 59 min |
| Jul 5, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 53 min |
| Jul 5, 9:30 PM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 4 hr |
| Jul 5, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 24 min |
| Jul 5, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 67 min |
| Jul 5, 9:59 PM CDT | Tornado Warning | LSX | Marion | 31 min |
| Jul 5, 10:46 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 44 min |
| Jul 5, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 61 min |
| Jul 6, 12:17 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jul 6, 12:47 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.